MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI Gladius Mongo14 ES; Peripheral Vascular Guide Wire

ASAHI INTECC CO., LTD. ASAHI Gladius Mongo14 ES; Peripheral Vascular Guide Wire
Model Number AP14R324S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911 device evaluation could not be performed because the affected devices were not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, results of lot history records review and referring to known similar events, it was presumed that tensile stress generated with wire removal might have been locally applied on the tip of the gladius mongo 14 es guide wire while the wire tip was trapped due to anatomical conditions.Consequently, the guide wire tip was separated.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: "[warnings]" ~observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel."[malfunction and adverse effects]" ~ separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi gladius mongo 14 es guide wire was used during a plain old balloon angioplasty (poba) to treat a heavily calcified, heavily tortuous chronic total occlusion (cto) in the mid anterior tibial artery (ata).The ata was totally occluded throughout its entire length from the proximal segment.The gladius mongo 14 es guide wire was advanced into the proximal ata.While advancing the tip of the guide wire to make a small j shape, it got caught and entangled, forming a knot in one of the side branches of the ata branching off the proximal segment.Subsequently, the entangled portion of the guide wire could not be unknotted and withdrawn.The tip of the gladius mongo 14 es guide wire broke off within the small side branch of the ata.After the tip fracture, the proximal segment of the gladius mongo 14 es guide wire was successfully withdrawn from the patient anatomy.The separated wire tip remained in the patient anatomy and could not be retrieved.The physician commented that the tip of the guide wire became entangled and formed a knot as a result of rapid advancement and rotation of the wire within an extremely narrow side branch of the ata.The size of the knot was presumed to be less than 3 mm.It was informed that there were no adverse patient effects associated with this event and the patient was discharged after the procedure.

Brand Name
ASAHI Gladius Mongo14 ES
Common Device Name
Peripheral Vascular Guide Wire
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
kumiko ooka
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key50683808
Report Number3003775027-2026-00178
Device Sequence Number18747746
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)290131(10)260202A111
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R324S
Device Lot Number260202A111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age60 YR
Patient SexMale